Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Diabetic. Gait broad based, balance insecure and soles to ankles having tingling sensation. Signs of diabetic neuropathy?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
Question
Thank you. You recently answered my questions about Lipitor with great success though I still have some problems. My NEW question however relates to diabetes. I have type 2 and it is reasonably controlled. However I have in the past few weeks noted that my gait is broad based, balance is insecure and at night in bed the soles of my feet up to my ankles start to tingle. Do I have signs of diabetic neuropathy and does that mean I will have renal and eye disorders? Anxious about your answer. Herb, M.P.
Posted Thu, 15 Aug 2013 in Diabetes
 
 
Answered by Dr. Pankaj Malhan 18 minutes later
Hi

Thanks for asking.

Diabetic neuropathy , retinopathy and nephropathy are the long term complications of diabetes.

Your interpertation about your symptoms is probably right as this looks like the starting of neuropathy , for confirmation do the nerve studies.

Although most of the complications of diabetes
are a result of long term uncontrolled levels , a person can have one complication only with very insignificant other system involvment.

Still it is important to check for nephropathy and retina check.

Thanks.

Please let me know if you need more information.
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Gait broad based, balance insecure and soles to ankles having tingling sensation. Signs of diabetic neuropathy? 11 minutes later
What are the neurologic tests that are recommended?
 
 
Answered by Dr. Pankaj Malhan 18 minutes later
It is checking of the peripheral neuropathy by biothesiometer.

Vibration sense, fine touch and sense of position checking on the neurological checkup helps in diagnosis.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor